SRS SSRIs fuck you up good

Discussion in 'On Topic' started by Spiritus, Mar 5, 2005.

  1. Spiritus

    Spiritus Active Member

    Joined:
    Oct 15, 2002
    Messages:
    19,340
    Likes Received:
    12
    Okay I am sure a couple of you had seen the thread where I was ranting and raving about how good I thought Paxil was.


    Well its months later. I just want to tell you that it's a double edged sword.


    When I started taking it I had lots of friends and shit going on in my life even with bad anxiety and depression.

    It was great for a while, but then this shit happened.

    It basically disconnected any pleasure I derived from the physical world. I seen no reason to go out or accomplish things. I was happy without that stuff.

    Completely apathetic about life, not knowing that the pills caused the problem. I felt moderately content and never depressed without the ability to feel really great or really bad. I stopped dreaming until I began to taper off, now I have vivid great dreams.

    I slowly broke away from all my friends and it fucked me up good.

    I have now tapered from 50 mg to 30 mg. I'm hanging around with my friends now, and getting my life back.

    I am not saying these drugs are the devil. I am just suggesting low dose or no dose. These drugs seem to do the exact opposite of LSD chemically. My personal theory is that this drug kills creativity, dreamy lust for life and all that good shit, but balances your mood. LSD tends to give wild mood shifts and look what it does.

    Be careful, this was a year of my life fucked away.
     
  2. civicmon

    civicmon got all my game from the streets of california.

    Joined:
    Feb 23, 2004
    Messages:
    25,647
    Likes Received:
    0
    Location:
    dca -> nyc -> sfo -> san -> phl
    i don't know if ADs are for everyone, but for a few people, they're a necessity. They've given me my life back and my creativity back.

    It's all my damn mood stabilizers that are sapping my creativity again.....
     
  3. Myst

    Myst New Member

    Joined:
    Jan 9, 2005
    Messages:
    107
    Likes Received:
    0
    I hear you Spiritus. I am currently on effexor & I have no libido, I get no physical feelings of excitement. I could handle it for a while but it's really driving me nuts lately.
    When I was on Celexa, I pretty much quit dreaming. I hadn't thought much about it until I switched meds & began dreaming again.
    I couldn't take paxil. I felt like I was on coke or speed. I was so wired...although fun for a while it hampered the work & sleep processes.
     
  4. BradUF

    BradUF Guest

    Umm stop taking them? Really consider the options.. 1) You go through the long hard process of working out your problems and quit all these pills. 2) Take the pills and don't complain about the side effects. But really everyone. What the hell kind of good could the unatural process of altering brain chemcials?
     
    Last edited by a moderator: Mar 6, 2005
  5. Hootahz314

    Hootahz314 I have daddy issues

    Joined:
    Feb 9, 2005
    Messages:
    2,438
    Likes Received:
    0
    Spiritus your post is exactly what I have been trying to tell my husband and friends ever since I started with my regimen of pills (1000mg Depakote, 2mg Risperdal, 20mg Lexapro, 100mg Trazadone, 4mg Klonopin a DAY). I think the word to describe how I feel would be surreal. I have no emotion at all, I feel disconnected from reality (my reality is being bipolar). Forget sex... I feel....this is hard to describe but I feel like my guard is down and I am vulnerable. Exposed almost. I can sit in my comfy chair and NOT be comfortable, like I have a wound up toy in my chest and its never going to go off. I think if my husband and I ever get along again I might show him this post...maybe he will start to understand where I am coming from, afterall unless your living the illness you just don't get it.
     
  6. civicmon

    civicmon got all my game from the streets of california.

    Joined:
    Feb 23, 2004
    Messages:
    25,647
    Likes Received:
    0
    Location:
    dca -> nyc -> sfo -> san -> phl
    depakote is shit..... I could never take that stuff.

    It works with horrible side effects. Ridiclous amount of shit there. That's your problem.

    How much weight have you gained so far on that and Ripersdal?
     
  7. BradUF

    BradUF Guest

    Yeah, WoW who the fuck gave you all that?
     
  8. Peyomp

    Peyomp New Member

    Joined:
    Jan 11, 2002
    Messages:
    14,017
    Likes Received:
    0
    Sounds like your dose wasn't high enough... you acclimated to it after a while, and then became depressed again. You blame the pill, and not the depression. Its pretty common. Sigh. Anti-depressants are not really quick-fixes. They're tools, damned effective tools, that save many many lives. Its often the second or third one that works well for a patient. You have to be willing to roll with the punches a bit, and to see the process through, and change your mind and situation while they help to prop you up, or they are not for you.
     
  9. selfpollution

    selfpollution New Member

    Joined:
    Mar 1, 2005
    Messages:
    163
    Likes Received:
    0
    Location:
    Portland, ME
    I've taken paxil and effexor and i believe that i am poorer for it. Effexor is a nightmare. It was the hardest drug for me to quit ever. I worry about the longterm effects of these terrible drugs. SSRI's haven't been around a long time, but i imagine we will eventually all learn that they are horrible for you in the short and longterm. Just look at all the drugs they have used in the past for anxiety and depression in the past 100 years: opium, alcohol, cocaine, valium, lithium etc.
     
  10. Having dealt with SSRIs I know what you feel like. I tried to get off of Welbutrin a good 3 times before I actually managed to be able to. When I would get off of it I would become irritable and unruly because I hadn't yet learned to deal with the issues that were making me depressed(mainly because I thought I had already dealt with the issues). I was overwhelmed when I came off of them by the intensity of emotion that I was feeling...

    The thing you guys got to remember(including the psychiatrists who prescribe this stuff) is that the drug is only one part of the solution. The drug stabilizes your mood giving you a clean detached view to evaluate your life. You get to see everything from a completely neutral perspective--the downside is that since most people don't feel anything at all when they are on anti-depressants so they don't even bother to acknowledge that they do in fact need to address what is making them depressed. It's difficult to do...especially when you feel so detached. Personally I don't like anti-depressants either--but I understand their use and misuse. By no means is any drug complex enough to tackle a complex psychological problem like depression. There definitely isn't a one-size-fits-all solution. Anti-depressants aren't meant to be life long crutches or an actual solution--its just a tool to use in your own personal quest for joy in life.

    Personally, I found the answers I was looking for in the use of "unconventional" anti-depressants such as MDMA/Psilocybin. They gave me the detached feeling that an SSRI does--but they took that perspective a little bit further and gave me valuable insight into my life. But I don't recommend that you follow my path...it wasn't pleasant(think tons of bad trips...but I learned from all of them and knew that they were important) and it's just too easy to just get caught up in the drug itself. Besides, the drug isn't even really necessary...had I had the patience I could've reached all those conclusions without drugs--but at the time I didn't.

    Cliffs: Don't take SSRI's unless you're going to make an active attempt to address the causes of your depression.
     
  11. Wolf

    Wolf No one plans to take the path that brings you lowe

    Joined:
    Mar 23, 2003
    Messages:
    105,178
    Likes Received:
    11
    Location:
    Austin, TX
    I've been on 20mg of prozac for a month now, and it's great.
     
  12. Bleh I must be smoking crack lately. Welbutrin is not an SSRI. Sorry for giving that impression.
     
  13. BradUF

    BradUF Guest

    Yeah I was about to freak out because I got my girl friend on that for not being an SSRI.
     
  14. buninader

    buninader SMILE!!! I just got ******!!!

    Joined:
    Feb 25, 2005
    Messages:
    633
    Likes Received:
    0
    Location:
    bay area
    yah, i have been on my share of meds, up to 5 psychoactive meds at a time, my recomendation is to take them only isf you really need them, but if other things like therapy or meditation can solve, not mask the problem, then go for them
     
  15. Hootahz314

    Hootahz314 I have daddy issues

    Joined:
    Feb 9, 2005
    Messages:
    2,438
    Likes Received:
    0

    I don't wanna talk about it :squint: . I realize that I am being overmedicated ( I kind of realized this after typing it and reading it outloud). I am highly considering going to another doctor for a second opinion. But to be an easier person to live with I need something, I can't stay holed up in my bedroom or another hospital for the rest of my life.
     
  16. Peyomp

    Peyomp New Member

    Joined:
    Jan 11, 2002
    Messages:
    14,017
    Likes Received:
    0
    Speak to your doctor about these side effects, about your desire to be on fewer pills. If he doesn't listen, then it may be time to move on. But talk to him about that, too, before you do it.
     

Share This Page